MAUDE Adverse Event Report: ARTHREX, INC. FLEXIBLE REAMER SHAFT, 2.0MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. FLEXIBLE REAMER SHAFT, 2.0MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number FLEXIBLE REAMER SHAFT, Ø2.0MM
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2021, it was reported by a sales representative via e-mail that the 0222-200 was found defective and unusable.No case involvement.Additional information provided 8/27/2021: started flex reamer from aos humeral nail set at 6.5mm through a 10.5mm entry hole down the humeral canal.Surgeon immediately noticed a ¿chatter¿ sound which then sized up reamers by.5mm until they reached 8.Throughout upsized reaming, surgeon noticed the same ¿chatter" sound.Halfway down humeral canal, flex reamer broke and revealed a faulty flex reamer base which had separated from the flex shaft leaving ao connect in drill hand piece.The case was completed by using an aos tibia/femoral flex reamers set.

Brand Name
FLEXIBLE REAMER SHAFT, 2.0MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key12467672
Report Number1220246-2021-03650
Device Sequence Number3907807
Product Code LXH
UDI-Device Identifier00848665023688
UDI-Public00848665023688
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 09/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFLEXIBLE REAMER SHAFT, Ø2.0MM
Device Catalogue Number0222-200
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2021
Initial Report FDA Received Date09/14/2021
Patient Sequence Number1